Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

16 years old suffering from PCOD. On metformin. Not losing weight and having headache. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hello there,
My child is suffering from PCOD and is 16 yrs old.She is having this problem since she started with her periods at the age of 11.5yrs.But got detected last feb.2011.since that time she is put on XXXXXXX and Metformin.
her problem is still the same with no change and with too many side effects one being not able to lose weight.
I consulted the gynec and hav stopped her Medication as too many side effects.But it is because of XXXXXXX or Metformin, not known as yet,as gynec doesnt admit but she is having constant headache.
can u assist me on same

Posted Sun, 2 Sep 2012 in Women's Health
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

I would like to know a little more details in order to come to a better conclusion

1. How long ago were the medications stopped ?
2. Is the headache pricking type, dull aching type? Is the headache associated with vomiting,nausea, blurring of vision?
3. Does the headache get better with pain killers?
4. In a week how often does she get headaches ?
5. Was her eyes checked for refraction lately?
6. Does she have running nose or blocked nose?

Please get back to me . I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: 16 years old suffering from PCOD. On metformin. Not losing weight and having headache. Concerned 13 hours later
Hello Doctor,

My child has stopped taking XXXXXXX since 25th of july and she bleeded on 27th july till 29th july.but since 25th,and this usually used to happen as soon as she stopped taking XXXXXXX she has too much of headache all day thru.
But since 2 days she is developing headache around 12pm and continues till then.
She has her eyes checked and no problem.
No the headache doesnt get better with Pain killers.She has no running or blocked nose.No blurring of vision or any other u hav asked for.
Her headache is round whole head.
Plz tell if it is due to XXXXXXX and if it is then in how many days she will come over it.As the gynec doesnt agree it is cause of XXXXXXX My child is in !2th and she has to appear for her competitive exam in 2013.So she needs to remain fine.

Waiting for ur reply
Answered by Dr. Rakesh Madhyastha 11 hours later

Thanks for the query

I understand your concern of her being in 12th.

I don't think the headaches are due to XXXXXXX It looks like your child is suffering from migraine, most likely due to hypoglycemia since it comes around 12 pm (pre lunch time). Headaches related to XXXXXXX could be just co incidental.

Don't worry, it is treatable, she needs to be on anti migraine treatment to prevent headaches and also let her carry a small snack or an energy bar like Horlicks energy bar to be eaten at 10-11am to prevent these headaches in the afternoon. Please approach a neurologist, he will prescribe drugs like metoprolol to prevent headaches, these have to be taken everyday for about 2 months

I hope I have answered your query, if you have any further ones I will be happy to get back to you

I wish your child the very best for the exams

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor